ADVERTISEMENT

Q. What is the dosage of Pentasa for bowel problem?

Answered by
Dr. Klerida Shehu
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 26, 2017 and last reviewed on: Feb 10, 2021

Hello doctor,

I have a problem in my bowel since more than one month, so I had a colonoscopy with biopsy. The doctor informed me that I have mild inflammation and colitis. The doctor gave me two medications, Pentasa 500 and Tarivid 200. I used Pentasa 500 for three weeks, and I become recovered almost 70 %. I am hesitated to take the antibiotic. Two days ago, I had some diarrhea and pain in the lower left side of my stomach. I also had nausea after one hour of having meal. Should I take the antibiotic? What is the dosage of Pentasa? Do I have to reduce it to 2 g a day? Any other recommendation? I am attaching my reports. Thank you.

#

Hi,

Welcome to icliniq.com.

I have seen the attached report (attachment removed to protect patient identity).

  • You have diverticulitis and mild colitis. That is why you should use antibiotics like Tarivid (Ofloxacin) 200 mg. Diverticulitis explains your symptoms like diarrhea and stomach pain.
  • With regards to Pentasa (Mesalazine) dosage, you can lower the dosage after your symptoms are improved. In my opinion, you should start using Pentasa 2 g per day for a month, and Ciprinol (Ciprofloxacin) 200 mg per day for seven days.
  • After this course of treatment, if your symptoms get better, then you can start lower dosage of Pentasa, that is, 1.5 g per day.

Hope it was helpful to you.

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to get treated for ulcerative colitis?

 Treatment is mostly with anti-inflammatory medications like Sulfasalazine and Mesalamine (Mesalazine) ...   Read full

Which is a better alternative than Ciprofloxacin for pink eye?

.. many types of conjunctivitis. Bacterial conjunctivitis usually causes pus like discharge and stickiness of eyes in the morning. This will relieve quickly with antibiotic eye drops like Moxifloxacin (brand name Moxicip).  Use it hourly for first ...   Read full

I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?

Hello doctor,I had a UTI that developed into a kidney infection ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.